Alert archive / Colorado / High Wind Warnings in 2024

High Wind Warning 4, NWS Denver/Boulder, CO

March 24, 20244 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Mar 24, 2024, 1:55 PM MDT for 4 counties in Colorado. It took effect at Mar 24, 2024, 6:00 PM MDT. It was in force for 14 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 24, 2024, 1:55 PM MDT (19:55 UTC)
In effect from
Mar 24, 2024, 6:00 PM MDT
Expired
Mar 25, 2024, 8:25 AM MDT
In force
14 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Larimer County, CO, Lincoln County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 17 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 7:21 PM MDTSNOW 2Milliken, COReport via social media.
Mar 24, 10:14 PM MDTSNOW 5Poudre Park, CO
Mar 25, 5:05 AM MDTSNOW 3.13 W Fort Collins, COCocorahs station CO-LR-1009 Fort Collins 2.8 W.
Mar 25, 5:35 AM MDTSNOW 61 Wnw Ponderosa Park, CO
Mar 25, 6:00 AM MDTSNOW 0Hugo, COCocorahs station CO-LN-57 Hugo 0.3 SSW.
Mar 25, 6:00 AM MDTSNOW 4.21 Sse Ponderosa Park, COCO-OP Observer station ELIC2 1.2 S Ponderosa Park.
Mar 25, 6:49 AM MDTSNOW 4.13 Ese Longmont, CO
Mar 25, 6:50 AM MDTSNOW 33 E Loveland, COCocorahs station CO-LR-687 Loveland 2.7 E.
Mar 25, 7:00 AM MDTSNOW 06 Ne Nunn, COCocorahs station CO-WE-409 Nunn 6.5 NE.
Mar 25, 7:00 AM MDTSNOW 0.21 Se Waverly, COCocorahs station CO-LR-918 Wellington 3.7 WNW.
Mar 25, 7:00 AM MDTSNOW 0.24 E Laporte, COCocorahs station CO-LR-1020 Fort Collins 4.9 N.
Mar 25, 7:00 AM MDTSNOW 0.31 Sw Wellington, COCocorahs station CO-LR-1008 Wellington 0.8 SW.
Mar 25, 7:00 AM MDTSNOW 0.53 Ene Laporte, COCocorahs station CO-LR-797 Fort Collins 5.4 N.
Mar 25, 7:00 AM MDTSNOW 0.62 E Fort Collins, COCocorahs station CO-LR-925 Fort Collins 1.9 E.
Mar 25, 7:00 AM MDTSNOW 0.62 Wsw Greeley, COCocorahs station CO-WE-428 Greeley 2.4 WSW.
Mar 25, 7:00 AM MDTSNOW 0.84 Wsw Eaton, COCocorahs station CO-WE-124 Eaton 3.6 WSW.
Mar 25, 7:00 AM MDTSNOW 0.9Wellington, COCocorahs station CO-LR-952 Wellington 0.4 NW.
Mar 25, 7:00 AM MDTSNOW 12 N Timnath, COCocorahs station CO-LR-393 FCL 5.6 E.
Mar 25, 7:00 AM MDTSNOW 14 W La Salle, COCocorahs station CO-WE-163 Greeley 5.2 SW.
Mar 25, 7:00 AM MDTSNOW 1.21 S Greeley, COCocorahs station CO-WE-171 Greeley 2.6 W.
Mar 25, 7:00 AM MDTSNOW 1.41 Wnw Greeley, COCocorahs station CO-WE-594 Greeley 0.6 WNW.
Mar 25, 7:00 AM MDTSNOW 1.43 N Milton Reservoir, COCocorahs station CO-WE-43 Greeley 10.5 SSE.
Mar 25, 7:00 AM MDTSNOW 1.51 Ene Greeley, COCocorahs station CO-WE-66 Greeley 1.1 ENE.
Mar 25, 7:00 AM MDTSNOW 1.51 Ssw Fort Collins, COCocorahs station CO-LR-769 Fort Collins 0.7 SSW.
Mar 25, 7:00 AM MDTSNOW 1.72 Ese Fort Collins, COCocorahs station CO-LR-290 FCL 4.0 SE.
Mar 25, 7:00 AM MDTSNOW 1.73 Nw Fort Collins, COCocorahs station CO-LR-1196 Fort Collins 2.5 NW.
Mar 25, 7:00 AM MDTSNOW 21 Ene Fort Collins, COCocorahs station CO-LR-1004 Fort Collins 1.3 ENE.
Mar 25, 7:00 AM MDTSNOW 22 Nne Elizabeth, COCO-OP Observer station ELZC2 2.0 NE Elizabeth.
Mar 25, 7:00 AM MDTSNOW 24 Ne Firestone, COCocorahs station CO-WE-326 Fort Lupton 7.4 NW.
Mar 25, 7:00 AM MDTSNOW 2.12 Wnw Fort Collins, COCocorahs station CO-LR-1182 Fort Collins 2.2 WNW.
Mar 25, 7:00 AM MDTSNOW 2.52 Se Timnath, COCocorahs station CO-LR-1016 Timnath 2.1 SE.
Mar 25, 7:00 AM MDTSNOW 2.72 Nw Loveland, COCocorahs station CO-LR-1290 Loveland 2.4 NW.
Mar 25, 7:00 AM MDTSNOW 2.81 E Milliken, COCocorahs station CO-WE-606 1 E Milliken.
Mar 25, 7:00 AM MDTSNOW 2.82 Nne Loveland, COCocorahs station CO-LR-104 Loveland 3.0 NNE.
Mar 25, 7:00 AM MDTSNOW 2.84 Ene Cedar Point, COCocorahs station CO-EL-102 Limon 8.5 NNW.
Mar 25, 7:00 AM MDTSNOW 2.94 Ssw Mead, COCocorahs station CO-WE-302 Longmont 5.1 E.
Mar 25, 7:00 AM MDTSNOW 31 W Firestone, COCocorahs station CO-WE-203 Longmont 8.2 ESE.
Mar 25, 7:00 AM MDTSNOW 3.413 Ene Kiowa, COCocorahs station CO-EL-46 Kiowa 12.7 ENE.
Mar 25, 7:00 AM MDTSNOW 3.52 Nw Loveland, COCocorahs station CO-LR-676 Loveland 2.4 NW.
Mar 25, 7:00 AM MDTSNOW 3.53 Wsw Frederick, COCocorahs station CO-WE-597 Frederick 3.0 WSW.
Mar 25, 7:00 AM MDTSNOW 3.64 S Fort Collins, COCocorahs station CO-LR-885 Fort Collins 3.7 S.
Mar 25, 7:00 AM MDTSNOW 3.92 Sw Estes Park, COCocorahs station CO-LR-1272 Estes Park 1.7 SW.
Mar 25, 7:00 AM MDTSNOW 42 N Campion, COCocorahs station CO-LR-500 LOV 3.8 S.
Mar 25, 7:00 AM MDTSNOW 4Campion, COCocorahs station CO-LR-1136 Berthoud 3.0 NNW.
Mar 25, 7:00 AM MDTSNOW 4.21 Sse Ponderosa Park, COCocorahs station CO-EL-5 Elizabeth 2.1 NW.
Mar 25, 7:00 AM MDTSNOW 4.42 Sse Loveland, COCocorahs station CO-LR-662 Loveland 2.0 SSE.
Mar 25, 7:00 AM MDTSNOW 52 Ene Cedar Cove, COCO-OP Observer station WTRC2 2.4 E Cedar Cove.
Mar 25, 7:00 AM MDTSNOW 5.24 Wsw Berthoud, COCocorahs station CO-LR-922 Berthoud 4.4 WSW.
Mar 25, 7:00 AM MDTSNOW 5.55 Nw Campion, COCocorahs station CO-LR-509 LOV 4.0 W.
Mar 25, 7:00 AM MDTSNOW 5.72 S Estes Park, COCocorahs station CO-LR-767 Estes Park 1.8 S.
Mar 25, 7:00 AM MDTSNOW 61 Nnw Erie, COCocorahs station CO-WE-571 Erie 1.1 NNW.
Mar 25, 7:00 AM MDTSNOW 6.23 W Campion, COCocorahs station CO-LR-1363 Loveland 6.5 SW.
Mar 25, 7:00 AM MDTSNOW 73 Nnw Horsetooth Mounta, COCocorahs station CO-LR-683 Horsetooth Mountain 3.2 NNW.
Mar 25, 7:00 AM MDTSNOW 74 Wsw Drake, COCocorahs station CO-LR-1026 Drake 4.3 WSW.
Mar 25, 7:00 AM MDTSNOW 8.51 Nw Pinewood Springs, COCocorahs station CO-LR-1019 Estes Park 10.5 SE.
Mar 25, 7:00 AM MDTSNOW 94 W Pinewood Springs, COCocorahs station CO-LR-1307 Lyons 8.9 WNW.
Mar 25, 7:10 AM MDTSNOW 1.41 Se Fort Collins, COCocorahs station CO-LR-1234 Fort Collins 1.2 SE.
Mar 25, 7:15 AM MDTSNOW 1.51 E Greeley, COCocorahs station CO-WE-589 Greeley 1.3 E.
Mar 25, 7:27 AM MDTSNOW 35 Nne Ponderosa Park, CO
Mar 25, 7:30 AM MDTSNOW 1.27 E Virginia Dale, COCO-OP Observer station VDAC2 6.9 E Virginia Dale.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS75 KBOU 241955
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
155 PM MDT Sun Mar 24 2024

COZ038-042-251200-
/O.UPG.KBOU.HW.A.0003.240325T0000Z-240325T1500Z/
/O.NEW.KBOU.HW.W.0004.240325T0000Z-240325T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-
Including the cities of Hereford, Nunn, Briggsdale, Fort Collins,
Grover, Pawnee Buttes, Raymer, Loveland, and Stoneham
155 PM MDT Sun Mar 24 2024

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT 
MONDAY...

* WHAT...North winds 30 to 45 mph with gusts up to 65 mph expected.

* WHERE...Fort Collins, and Briggsdale.

* WHEN...From 6 PM this evening to 9 AM MDT Monday.

* IMPACTS...Travel may be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

COZ047-251200-
/O.UPG.KBOU.HW.A.0003.240325T0300Z-240325T1800Z/
/O.NEW.KBOU.HW.W.0004.240325T0300Z-240325T1800Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Forder, Kutch, Punkin Center, and Karval
155 PM MDT Sun Mar 24 2024

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT 
MONDAY...

* WHAT...North winds 35 to 50 mph with gusts up to 65 mph expected.

* WHERE...Southern Lincoln County.

* WHEN...From 9 PM this evening to noon MDT Monday.

* IMPACTS...Travel may be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Danielson
3 follow-up statements
611 
WWUS75 KBOU 250306
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
906 PM MDT Sun Mar 24 2024

COZ038-042-251315-
/O.CON.KBOU.HW.W.0004.000000T0000Z-240325T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-
Including the cities of Hereford, Loveland, Nunn, Fort Collins,
Stoneham, Pawnee Buttes, Raymer, Grover, and Briggsdale
906 PM MDT Sun Mar 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY...

* WHAT...North winds 25 to 40 mph with gusts up to 60 mph expected.

* WHERE...Fort Collins, and Briggsdale.

* WHEN...Until 9 AM MDT Monday.

* IMPACTS...Travel may be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

COZ047-251315-
/O.CON.KBOU.HW.W.0004.000000T0000Z-240325T1800Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Karval, Punkin Center, Forder, and Kutch
906 PM MDT Sun Mar 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY...

* WHAT...North winds 35 to 50 mph with gusts up to 65 mph expected.

* WHERE...Southern Lincoln County.

* WHEN...Until noon MDT Monday.

* IMPACTS...Travel may be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Cooper
089 
WWUS75 KBOU 250857
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
257 AM MDT Mon Mar 25 2024

COZ038-042-251000-
/O.CAN.KBOU.HW.W.0004.000000T0000Z-240325T1500Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-
Including the cities of Raymer, Stoneham, Loveland, Fort Collins,
Hereford, Grover, Nunn, Pawnee Buttes, and Briggsdale
257 AM MDT Mon Mar 25 2024

...HIGH WIND WARNING IS CANCELLED...

The threat has ended.

$$

COZ047-251800-
/O.CON.KBOU.HW.W.0004.000000T0000Z-240325T1800Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Kutch, Karval, Punkin Center, and Forder
257 AM MDT Mon Mar 25 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...North winds 35 to 40 mph with gusts up to 60 mph.

* WHERE...Southern Lincoln County.

* WHEN...Until noon MDT today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

RJK
662 
WWUS75 KBOU 251425
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
825 AM MDT Mon Mar 25 2024

COZ047-251530-
/O.CAN.KBOU.HW.W.0004.000000T0000Z-240325T1800Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Punkin Center, Kutch, Forder, and Karval
825 AM MDT Mon Mar 25 2024

...HIGH WIND WARNING IS CANCELLED...

Wind gusts have fallen below criteria and are not expected to 
increase today.

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Danielson

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 24, 12:45 PM MDT, 1 hour 10 minutes earlier. Its key messages:

  • A storm system will affect the area today through Monday morning. Blizzard conditions will occur over the Palmer Divide tonight into Monday morning. In addition blizzard conditions may also develop over portions of the eastern plains late this evening through Monday morning.
  • There is still some uncertainty as to snowfall amounts over the plains but gusty north winds from 50 to 60 mph may cause very poor visibility despite limited snowfall.
  • Heavier snow will occur across the mountains and foothills with the highest amounts along the I-70 Mountain Corridor and southern Foothills. There will also be snow this evening and overnight across the Denver Metro area.
  • Travel impacts will increase this evening and continue through the Monday morning commute. Roads closures will be possible over the Palmer Divide and across portions of the eastern plains.
Area forecast discussion, Mar 24, 12:45 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1245 PM MDT Sun Mar 24 2024

.KEY MESSAGES...

- A storm system will affect the area today through Monday
  morning. Blizzard conditions will occur over the Palmer Divide
  tonight into Monday morning. In addition blizzard conditions may
  also develop over portions of the eastern plains late this
  evening through Monday morning.

- There is still some uncertainty as to snowfall amounts over the
  plains but gusty north winds from 50 to 60 mph may cause very
  poor visibility despite limited snowfall.

- Heavier snow will occur across the mountains and foothills with
  the highest amounts along the I-70 Mountain Corridor and
  southern Foothills. There will also be snow this evening and
  overnight across the Denver Metro area.

- Travel impacts will increase this evening and continue through
  the Monday morning commute. Roads closures will be possible over
  the Palmer Divide and across portions of the eastern plains.

&&

.UPDATE...
Issued at 953 AM MDT Sun Mar 24 2024

12Z model guidance has shown a clear trend with this system. The
system as a whole moves through the area slower than previous
forecasts and farther south. Overall, that places slightly less QG
ascent over our forecast area during the event. However, the most
important change is that there is more of an easterly component
to the winds in the low levels. This increases the upslope flow
over the western I-25 corridor and foothills. Eastern Boulder and
Jefferson Counties may be the biggest beneficiaries (in terms of
snow) of this flow and snow amounts were increased in the forecast
as a result. There was strong consideration to upgrade the Winter
Weather Advisory to a Winter Storm Warning in zone 39 (eastern
Boulder and Jefferson) but no changes were made at this time.

There still remains considerable uncertainty across the eastern
plains with this system. 12Z model guidance has come in rather
light in QPF and snow amounts across the eastern plains and there
is no rush to make the decision on the Winter Storm Watches.

Otherwise, high temperatures today were lowered across the
northeast corner once again.

UPDATE Issued at 703 AM MDT Sun Mar 24 2024

Thick low clouds and fog have spread across much of the far
northeast corner of Colorado this morning. With clouds expected to
continue throughout the day today and with northeasterly winds
increasing and bringing in cooler air, the high temperatures were
lowered drastically today. Holyoke's forecast high was cut by
about 15 F and highs may stay in the low 40s today. Patchy fog was
also added to the forecast this morning.

&&

.SHORT TERM...(Today and tonight)
Issued at 430 AM MDT Sun Mar 24 2024

Area radars, observations and satellite pictures and web cameras
are showing snow in the mountains at this time with nothing left
out on the plains. The wind field is more relaxed tonight compared
to last night at this time. Temperatures over the plains and
foothills are in the 30s F to lower 40s F currently, with teens
and 20s F in the higher mountains.

Models show an incoming upper trough axis over the Colorado western
border around 18Z today. By 00Z late this afternoon, an upper closed
low is centered anywhere from the far southeastern corner of
Colorado to north central Colorado.  By 12Z Monday morning, the
upper low center is anywhere from the northwestern corner of the
Texas Panhandle to over the southeastern corner of Colorado to south
central Nebraska.  Yesterday at this time, models had this upper
feature well east and northeast of us by 12Z Monday morning. Most
all the models are now slowing this and putting it further south.

The QG Omega field have decent upward vertical velocity today and
tonight for all the CWA.  The low level/surface cyclone is located
over the southeastern corner of Colorado on most of the models by
00Z late this afternoon, so pretty good agreement there. Models have
20-35 mph northeasterly winds for the plains by early afternoon,
becoming 25 to 50 mph north-northeasterly winds by later afternoon. A
decent cold airmass accompanies the surges of upslope, especially
the second one.

The MLCAPE values get as high as 700 j/kg over the plains this
afternoon, so will leave the thunderstorms in.  Lapse rates are
pretty steep as well on the cross sections during the afternoon
hours. Moisture looks fairly deep with this system on the cross
sections, especially from 00Z-12Z tonight.

Model solutions are not becoming clearer with this upper trough the
closer it gets to the CWA. The model discrepancies from one to
another are convoluted enough, however the run to run
inconsistencies are just as complicated with this system. A good
portion of the CWA should receive snow, with some areas
substantial amounts. I won't swallow the hook, line and sinker
completely for this update, but increased snowfall amounts are a
good bet for much of the CWA. See the watches, warnings and
advisories at the bottom of this discussion.

Concerning the High Wind highlight, the areas that see convection
this afternoon could certainly have outflow gusts to reach high wind
criteria, but overall it look marginal for a high wind warning. Will
leave in go with a High Wind Watch in zones 38, 42, and 47.  Most of
the rest of the eastern plains that were under the High Wind Watch,
now are under a Winter Storm Watch, with strong winds and blizzard
conditions mentioned in that product.

.LONG TERM...(Monday through Saturday)
Issued at 358 AM MDT Sun Mar 24 2024

By 12z Mon, there is an elongated upper low from swrn KS into
central NE which supposedly is to consolidate into one low over
central KS by Mon aftn.  This is not what was shown this time last
night, as the system was supposed to eject quickly northeast out of
the region by 12z Mon.  Naturally with a slower movement, from some
of the models, this would lead to additional snowfall over portions
of the plains and Palmer Divide through midday Monday. However, the
ECMWF basically has most snow ending in the 12z-15z time period
across the plains and Palmer Divide.  Thus there remains a
tremendous amount of uncertainty as to how much additional snowfall
may occur over the plains and Palmer Divide.  One thing that is for
certain is there will continue to be very gusty north winds over
the plains thru at least midday. Thus any lingering snow could
still cause blizzard conditions with very poor visibility.

By Mon night, NW flow will develop as the storm system moves away
from the region.  The NW flow regime will continue thru Tue as well.
Moisture will be embedded in the flow and will combine with decent
lapse rates to produce periods of light orographic snow in the mtns.
Across the plains it will be manly dry, however, can't rule out a
slight chc of showers Tue aftn/evening.

For Wed, an upper level ridge will begin to shift eastward into the
area.  This will lead to less moisture and a decrease in orographic
snow showers in the mtns.  Across the plains it will be dry with
seasonal temps.

Looking ahead to Thu and Fri, the flow aloft will gradually become
more WSW as a stg storm system approaches the West Coast.  There may
be enough moisture in the flow to produce a chc of snow showers in
the mtns.  Across the plains, it will be dry with warmer
temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1220 PM MDT Sun Mar 24 2024

Northeast winds will develop soon at all terminals as cyclogenesis
forms over southeast Colorado. Showers and thunderstorms are
forming over the mountains and foothills and these will push onto
the plains by the late afternoon. These storms will bring gusty
winds and lower ceilings. The rain will transition to snow between
00-01Z at KBJC and between 01-03Z at KDEN and KAPA. During this
transition, visibility and ceilings will drop substantially and
will remain low for much of the night. There may be periods of
visibility below 1/4SM in the heavy snow with ceilings of 200-300
feet possible. In addition to the snow, winds will be impactful to
operations. Gusts above 40 knots are possible especially from
after 00Z through much of the rest of the night.

There is some uncertainty with regards to the end of the snow, low
clouds, and low visibility. An improvement to MVFR conditions is
possible as early as 08Z but could be as late as 15Z. There is a
low possibility that there is enough snow that has fallen to
create blowing snow during the day tomorrow which could reduce
visibility despite no additional snow falling from the clouds. VFR
conditions will return by the afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MDT Monday for COZ031-033.

Winter Storm Warning until 6 AM MDT Monday for COZ034.

Winter Weather Advisory from 6 PM this evening to 6 AM MDT
Monday for COZ035.

Winter Storm Warning from 6 PM this evening to 9 AM MDT Monday
for COZ036.

Winter Weather Advisory from 6 PM this evening to 9 AM MDT
Monday for COZ037-039-040-045.

High Wind Watch from 6 PM MDT this evening through Monday
morning for COZ038-042.

Blizzard Warning from 6 PM this evening to 9 AM MDT Monday for
COZ041.

Winter Storm Watch from 9 PM MDT this evening through Monday
morning for COZ046-048>051.

High Wind Watch from 9 PM MDT this evening through Monday
morning for COZ047.

&&

UPDATE...Danielson
SHORT TERM...RJK
LONG TERM....RPK
AVIATION...Danielson
Hazardous weather outlook, Mar 24, 11:14 AM MDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1114 AM MDT Sun Mar 24 2024

COZ030>051-251715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1114 AM MDT Sun Mar 24 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

A storm system will bring widespread snow to the mountains today
and tonight with difficult winter driving conditions along with
anywhere from 6 to 18 inches of new snowfall. The plains can
expect strong northerly winds with gusts as high as 60 mph tonight.
Some thunderstorms are possible this afternoon over the plains as
well with brief periods of heavy rain and small hail. Snow is
expected over the plains by early this evening behind a cold
front. Blizzard conditons are possible mainly along and east of
the Palmer Divide as the strong winds continue overnight. Driving
conditions will become dangerous and visibility could get below
one quarter of a mile.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Lingering snow will continue into Monday morning but should
gradually end by midday. Strong north winds will continue to
produce very poor visibility across the Palmer Divide and eastern
plains in the morning. Thus expect impacts to the morning commute.

Conditions will begin to improve in the afternoon through Monday
night. Light, lower coverage snow showers expected in the
mountains Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:53 AM MDTBlizzard WarningBOUArapahoe, Douglas, Elbert26 hr
Mar 24, 3:53 AM MDTWinter Storm WatchBOUElbert, Lincoln, Logan, Phillips, Sedgwick, Washington10 hr
Mar 24, 3:53 AM MDTWinter Storm WarningBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 3 more26 hr
Mar 24, 2:37 PM MDTSpecial Weather StatementBOUWeld23 min
Mar 24, 4:13 PM MDTSpecial Weather StatementBOUBoulder47 min

Nearby

High Wind Warnings in Colorado, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.